Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 3, NWS Pocatello, ID

February 28, 2006

NWS Pocatello, ID issued this wind advisory at Feb 28, 2006, 4:23 AM MST. It took effect at Feb 28, 2006, 12:00 PM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2006, 4:23 AM MST (11:23 UTC)
In effect from
Feb 28, 2006, 12:00 PM MST
Expired
Feb 28, 2006, 3:26 PM MST
In force
3 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 281123
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
423 AM MST TUE FEB 28 2006

IDZ017-021-282330-
/O.NEW.KPIH.WI.Y.0003.060228T1900Z-060301T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
423 AM MST TUE FEB 28 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS
EVENING. 

A WARM WINTER STORM MAY BRING RAIN TO THE EASTERN MAGIC VALLEY AND
SNAKE RIVER PLAIN...BUT IT WILL ALSO BRING STRONG WINDS. EXPECT
WINDS OF 30 TO 40 MILES AN HOUR TO DEVELOP AFTER NOON TODAY. THE
STRONG WINDS SHOULD LAST INTO THE EVENING...DECREASING TO BELOW
HAZARDOUS LEVELS BY 900 PM. WINDS OF THIS STRENGTH CAN BRING DOWN
TREES...WHICH IN TURN CAN PULL DOWN POWER LINES. A STRONG CROSS
WIND WHILE DRIVING DOWN THE HIGHWAY CAN MAKE IT MORE DIFFICULT TO
CONTROL YOUR VEHICLE.  SLOW DOWN TO MAINTAIN BETTER HANDLING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. 

$$

MESSICK
1 follow-up statement
000 
WWUS75 KPIH 282226
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
326 PM MST TUE FEB 28 2006

IDZ017-021-282330-
/O.CAN.KPIH.WI.Y.0003.000000T0000Z-060301T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
326 PM MST TUE FEB 28 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. WIND SPEEDS HAVE FALLEN JUST BELOW ADVISORY LEVELS WITH
SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 40 MPH. WINDS
WILL GRADUALLY TAPER OFF AROUND 9 PM MST THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 28, 3:53 AM MST, 30 minutes earlier.

Area forecast discussion, Feb 28, 3:53 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
353 AM MST TUE FEB 28 2006

.SHORT TERM...TOUGH WEATHER DAY AHEAD. WARM WINTER STORM PUSHING
IN RIGHT NOW AND SHOULD BRING HIGH ELEVATION SNOW AND WINDS. SINCE
SNOW EVENT APPEARS TO BE LASTING THROUGH TONIGHT WITH
ACCUMULATIONS TAPERING OFF FROM WEST TO EAST STARTING AROUND
MIDNIGHT...HAVE EXTENDED WINTER WEATHER PRODUCTS THROUGH MIDNIGHT
IN THE WEST AND THROUGH THE TONIGHT PERIOD IN THE EAST. THIS IS
MAINLY DUE TO THE SNOW EVENT FOR THIS STORM WINDING DOWN...AS
ACCUMULATIONS TODAY AND TONIGHT WILL BE MODERATE. WIND ADVISORY ISSUED
FOR ZONES 17 AND 21. NEARBY KTWF ALREADY GUSTING ABOVE ADVISORY
CRITERION...ALTHOUGH MOSTLY DUE TO DOWNSLOPE MIXING. THE
FRONT...WHEN IT COMES THROUGH...SHOULD ALSO MIX DOWN THE HIGHER
MOMENTUM. DIRECTIONAL SHEAR WILL ALSO LESSEN IN THE POST FRONT
ENVIRONMENT. WACHTER WIND SCHEME SCORE FOR THIS AFTERNOON RANGES
IN UPPER 60 LOWER 70 WHICH IS NEAR HIGH WIND WARNING. HAVE
ATTEMPTED TO ADJUST THE WINDS. ALSO...ENOUGH INSTABILITY WITH
THIS ORGANIZED SYSTEM ALSO MEANS A THREAT OF THUNDERSTORM
ACTIVITY...MAINLY IN THE SOUTHERN ZONES WHERE BREAKS IN CLOUD
COVER WILL AID DEVELOPMENT. ALSO...STRONGER UPPER LEVEL WINDS IN
THE SOUTH AND EAST. SO HAVE ADDED AFTERNOON THUNDERSTORMS TO THE
SMORGASBORD OF WEATHER IN STORE FOR TODAY. LEFT MOST OTHER THINGS
UNCHANGED. DOWNSLOPE WINDS HAS ALREADY PRODUCED THE MAXIMUM HERE
IN KPIH WITH 50 DEG. SO DONT EXPECT TO USE THIS DATA IN FUTURE
DIURNAL CURVES.  MESSICK

.LONG TERM...FRIDAY THROUGH TUESDAY. BOTH THE EC/GFS MODELS IN GOOD
AGREEMENT WITH LONGWAVE TROF REMAINING ALONG THE WEST COAST. A
SERIES OF WAVES WILL EJECT NORTHEAST FROM MAIN TROF AND PROVIDE THE
AREA WITH A MILD BUT WET FLOW. NEGATIVE TILT TROF SLIDES ACROSS
AREA ON FRIDAY/FRIDAY NIGHT FOR A SHOT OF MTN SNOW AND VALLEY RAIN.
SHARP UPPER RIDGE TO BUILD INTO AREA FOR SAT/SUN SO LOWERED POPS
BOTH OF THESE DAYS. NEXT SYSTEM WILL ADVANCE SLOWLY INLAND AND KEEP
AREA WET AND WARM BOTH MON-TUE.

WINTHER

&&

.AVIATION...SCATTERED VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL
CONTINUE THIS MORNING WITH MVFR CONDITIONS FORECAST IN SHOWERS.
CONDITIONS WILL DETERIORATE THIS AFTERNOON AS A COLD FRONT TRACKS
SLOWLY SOUTHEAST ACROSS AREA. NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS ALONG FRONT WILL PRODUCE IFR CONDITIONS FOR SEVERAL
HOURS. SNOW LEVELS WILL GRADUALLY FALL FROM 7500 FEET THIS MORNING
TO 5500 FEET LATE TONIGHT. IN ADDITION...SURFACE WINDS ACROSS THE
LOWER SNAKE AND EASTERN MAGIC VALLEY WILL INCREASE TO 25 TO 35 KTS
WITH GUSTS TO 45 KTS THIS AFTERNOON.

WINTHER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 9 PM MST THIS EVENING FOR
IDZ017-IDZ021.

HEAVY SNOW WARNING UNTIL MIDNIGHT MST TONIGHT FOR IDZ018-IDZ031.

WINTER STORM WARNING UNTIL 6 AM MST WEDNESDAY FOR IDZ019.

&&
Hazardous weather outlook, Feb 27, 4:30 AM MST, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MST MON FEB 27 2006

IDZ017>025-031-032-281300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
430 AM MST MON FEB 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT.

A PACIFIC STORM WILL TRACK INTO THE REGION THIS AFTERNOON. VALLEY
RAIN AND MOUNTAIN SNOW WILL DEVELOP OVER THE AREA TODAY AND BECOME
LOCALLY HEAVY LATE TONIGHT. A HEAVY SNOW WARNING HAS BEEN POSTED FOR
ELEVATIONS ABOVE 6500 FEET FOR PORTIONS OF THE CENTRAL MOUNTAINS
THROUGH TUESDAY. TRAVEL ACROSS THE MOUNTAINS ABOVE 6500 FEET WILL
BECOME HAZARDOUS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY MOUNTAIN SNOW WILL CONTINUE INTO TUESDAY AFTERNOON WITH UP TO
A FOOT OF NEW SNOW EXPECTED ACROSS THE CENTRAL MOUNTAINS ABOVE 6500
FEET. THE REMAINING MOUNTAINOUS AREAS WITHIN SOUTHEAST IDAHO WILL
ALSO SEE ACCUMULATIONS AT HIGHER ELEVATION BUT FALLING JUST SHORT OF
WARNING CRITERIA AT THIS TIME. REVIEW THE LATEST WINTER WEATHER
BULLETIN FOR THE LATEST INFORMATION. ANOTHER PACIFIC STORM WILL
APPROACH THE AREA LATE THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.